Please use this identifier to cite or link to this item:
Title: On the algebraic representation of semicontinuity
Authors: Gutiérrez García, J. 
Picado, Jorge 
Issue Date: 2007
Citation: Journal of Pure and Applied Algebra. 210:2 (2007) 299-306
Abstract: The concepts of upper and lower semicontinuity in pointfree topology were introduced and first studied by Li and Wang [Y.-M. Li, G.-J. Wang, Localic Katetov-Tong insertion theorem and localic Tietze extension theorem, Comment. Math. Univ. Carolin. 38 (1997) 801-814]. However Li and Wang's treatment does not faithfully reflect the original classical notion. In this note, we present algebraic descriptions of upper and lower semicontinuous real functions, in terms of frame homomorphisms, that suggest the right alternative to the definitions of Li and Wang. This fixes the discrepancy between the classical and the pointfree notions and turns out to be the appropriate notion that makes the Katetov-Tong theorem provable in the pointfree context without any restrictions.
Rights: openAccess
Appears in Collections:FCTUC Matemática - Artigos em Revistas Internacionais

Files in This Item:
File Description SizeFormat 
file0031a37284174ffebb691811961d0c29.pdf243.31 kBAdobe PDFView/Open
Show full item record

Page view(s)

checked on Jun 12, 2019


checked on Jun 12, 2019

Google ScholarTM


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.